Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 74, NWS Houston/Galveston, TX

September 28, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Sep 28, 2021, 7:41 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2021, 7:41 PM CDT (00:41 UTC)
Expired
Sep 29, 2021, 8:00 AM CDT
In force
12 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

466 
WHUS74 KHGX 290041
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
741 PM CDT Tue Sep 28 2021

GMZ335-350-355-370-375-290500-
/O.NEW.KHGX.SC.Y.0074.210929T0041Z-210929T0500Z/
Galveston Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
741 PM CDT Tue Sep 28 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* WHAT...Southeasterly winds 15 to 25 kt with higher gusts and
  seas 3 to 6 ft.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
546 
WHUS74 KHGX 290323
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1023 PM CDT Tue Sep 28 2021

GMZ330-291130-
/O.EXB.KHGX.SC.Y.0074.000000T0000Z-210929T1300Z/
Matagorda Bay-
1023 PM CDT Tue Sep 28 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM CDT WEDNESDAY...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and 
  rough seas.

* WHERE...Matagorda Bay.

* WHEN...Until 8 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ335-350-355-370-375-291130-
/O.EXT.KHGX.SC.Y.0074.000000T0000Z-210929T1300Z/
Galveston Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1023 PM CDT Tue Sep 28 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM CDT WEDNESDAY...

* WHAT...Southeasterly winds 15 to 25 kt with higher gusts and 
  seas 3 to 6 ft.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 8 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
655 
WHUS74 KHGX 290549
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1249 AM CDT Wed Sep 29 2021

GMZ330-335-350-355-370-375-291300-
/O.CON.KHGX.SC.Y.0074.000000T0000Z-210929T1300Z/
Matagorda Bay-Galveston Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1249 AM CDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING...

* WHAT...South winds 15 to 25 kt with gusts to 30 kt in the Gulf.
  Seas 6 to 9 ft and bay waters choppy to rough.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 8 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
982 
WHUS74 KHGX 290804
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
304 AM CDT Wed Sep 29 2021

GMZ330-335-350-355-370-375-291300-
/O.CON.KHGX.SC.Y.0074.000000T0000Z-210929T1300Z/
Matagorda Bay-Galveston Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
304 AM CDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING...

* WHAT...South winds 15 to 25 kt with gusts to 30 kt in the 
  Gulf. Seas 6 to 9 ft and bay waters choppy to rough.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 8 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Sep 28, 7:22 PM CDT, 19 minutes earlier.

Area forecast discussion, Sep 28, 7:22 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
722 PM CDT Tue Sep 28 2021

.AVIATION...
Lingering shra/tstm activity across LBX/GLS terminals should wane
in the next hour or two. Mix of VFR, MVFR & IFR cigs along the
northern periphery of the precip should eventually lift a bit as
llvl winds increase in advance of the next disturbance moving
toward the area. Look for convection to begin approaching the CLL
area toward 4Z and the metro & coastal airports 8-12z. Locally
heavy rain reducing visibilities, lower cigs and 20-35kts are
possible in/near the stronger cells. Timing is questionable, but
will be amending TAFs once trends are established and confidence
improves. Improved, but not perfect, aviation conditions appear
possible heading into the late morning hours Wed. 47

&&

.FORECAST UPDATE...
A broken line of convection to the west/northwest of the I-35
corridor continues to advance ese. Look for additional activity to
develop to its southwest as we head into the overnight hours. Not
exactly confident on exactly how this plays out for southeast Tx
just yet as some smaller scale processes, boundary interactions
and upper jet position will probably end up playing a big part in
its overall movement and location of the more significant wx.
Regardless of the finer details, look for showers and tstms to
begin moving into the area from the w/nw as we head closer to
midnight and into the overnight hours.

Though we could see some 25-40mph gusts in stronger storms, the
primary concern at this point is heavy rainfall falling in a
relatively short time period. Radar storm total estimates show
localized pockets of 3-5" of rain that fell across southern parts
of the region earlier today. Some guidance is showing the
potential for additional **LOCALIZED** 3-5" pockets in
association with this next disturbance into mid morning Wed in the
general vicinity of where the rain fell earlier today. Localized
street flooding would be the main hazard, but will need to keep an
eye on the areas that saw the higher totals earlier today since
rain will runoff much faster there. Overall, this shouldn't be a
widespread FF event or SVR event, but the potential is there for
some isolated problem areas.

Though not a given (as some models suggest otherwise), I'd
anticipate things begin to settle down late Wed morning into early
afternoon with a bit of stabilization.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      72  87  71  88  71 /  80  60  20  60  60
Houston (IAH)              73  84  73  86  72 /  70  70  30  80  50
Galveston (GLS)            77  84  78  84  77 /  70  70  40  70  50

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 10:30 PM CDTSpecial Weather StatementHGXBrazos, Burleson, Grimes, Washington60 min
Sep 29, 2:58 AM CDTSpecial Weather StatementHGXFort Bend47 min
Sep 29, 3:52 AM CDTSpecial Weather StatementHGXHarris38 min
Sep 29, 4:22 AM CDTSevere Thunderstorm WarningHGXHarris23 min
Sep 29, 4:45 AM CDTSpecial Weather StatementHGXHarris45 min
Sep 29, 4:52 AM CDTSpecial Marine WarningHGX83 min
Sep 29, 4:56 AM CDTSpecial Marine WarningHGX94 min
Sep 29, 5:11 AM CDTSevere Thunderstorm WarningHGXGalveston34 min

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.